Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 9, 2015, 1:42 PM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 1:42 PM CDT (18:42 UTC)
- Expired
- Jun 9, 2015, 2:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1732 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS54 KLCH 091842
SVRLCH
LAC045-099-101-091945-
/O.NEW.KLCH.SV.W.0067.150609T1842Z-150609T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
142 PM CDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
WEST CENTRAL ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
* UNTIL 245 PM CDT
* AT 141 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HENDERSON TO NEAR LAKE FAUSSE POINTE TO 11
MILES NORTHEAST OF CHARENTON...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...BREAUX BRIDGE...
FRANKLIN...ST. MARTINVILLE...JEANERETTE...CYPREMORT POINT...BURNS
POINT...AVERY ISLAND...BALDWIN...LOREAUVILLE...CHARENTON...COTE
BLANCHE ISLAND...COTEAU...ACADIANA REGIONAL AIRPORT...CADE...
JEFFERSON ISLAND AND LYDIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2957 9154 2964 9156 2963 9166 2976 9161
2970 9186 2971 9186 2971 9188 2982 9182
2982 9196 2999 9199 3028 9186 3026 9163
3010 9146 3009 9140 2959 9143 2962 9140
2953 9140
TIME...MOT...LOC 1841Z 000DEG 16KT 3025 9180 3003 9170 3001 9143
$$
LANDRENEAU1 follow-up statement
194
WWUS54 KLCH 091912
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
212 PM CDT TUE JUN 9 2015
LAC045-099-101-091945-
/O.CON.KLCH.SV.W.0067.000000T0000Z-150609T1945Z/
IBERIA LA-ST. MARY LA-ST. MARTIN LA-
212 PM CDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR IBERIA...NORTHWESTERN ST. MARY AND WEST CENTRAL ST. MARTIN
PARISHES...
AT 211 PM CDT...A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR COTEAU TO NEAR AVERY ISLAND
TO NEAR SORREL...MOVING SOUTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...FRANKLIN...ST. MARTINVILLE...
JEANERETTE...CYPREMORT POINT...BURNS POINT...AVERY ISLAND...
BALDWIN...LOREAUVILLE...CHARENTON...COTE BLANCHE ISLAND...COTEAU...
ACADIANA REGIONAL AIRPORT...CADE...LYDIA...SORREL...ELLERSLIE AND
LAKE FAUSSE POINTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2963 9166 2975 9161 2976 9161 2970 9186
2971 9186 2971 9187 2981 9182 2981 9183
2982 9182 2982 9196 2998 9199 3007 9195
3018 9191 3009 9149 2958 9143 2961 9140
2953 9140 2957 9154 2964 9156
TIME...MOT...LOC 1911Z 050DEG 17KT 3005 9196 2994 9185 2989 9158
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:10 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 9, 1:10 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 110 PM CDT TUE JUN 9 2015 .DISCUSSION... 18Z TAF ISSUANCE. && .AVIATION... ISO/SCT SHRA/TSRA EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE CURRENTLY DIGGING S ACROSS THE LOWER MS VALLEY HAS GENERATED AN MCS OVER MS/SE LA EARLIER THIS MORNING. NEW AREA OF SHRA/TSRA HAS DEVELOPED JUST E OF THE ATCHAFALAYA RIVER...LIKELY AIDED FROM THE REMNANT OUT...MOVING W AROUND 15 MPH. THIS AREA IS EXPECTED TO CONTINUE TO THE WEST OR SOUTHWEST THIS AFTERNOON. THUS...CONTINUED TEMPO GROUPS FOR TSRA & MVFR VSBY/CEILING FROM 19-23Z FOR ARA/LFT...20-24Z FOR AEX...22-02Z FOR LCH...AND 23-03Z FOR BPT...IF AREA HOLDS TOGETHER THIS EVENING AS THE NAM12 & HRRR SUGGESTS. LATER THIS EVENING...REMAINING INSTABILITY MAY KEEP VCSH OVERNIGHT INTO WED MORNING. DML && .PREV DISCUSSION... /ISSUED 958 AM CDT TUE JUN 9 2015/ UPDATE... WILL BE UPDATING TO INCREASE THE RAIN CHANCES ACROSS MAINLY SOUTH CENTRAL LOUISIANA THIS AFTERNOON. OUTFLOW BOUNDARIES COMBINED WITH SEA BREEZE AND UPPER LEVEL SHORT WAVE SHOULD AID IN THE INITIATION OF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE AREA THIS AFTERNOON. ALSO COOLED TEMPERATURES WITH RAIN COOLED AIR AS WELL. PREV DISCUSSION... /ISSUED 645 AM CDT TUE JUN 9 2015/ DISCUSSION... 09/12Z TAF ISSUANCE. AVIATION... A FEW SHRA/TSRA BEGINNING TO DEVELOP NR THE COAST EARLY THIS MORNING WHILE FURTHER NORTH...ISLTD TO SCT CONVECTION HAS BEEN DEVELOPING/MOVING SOUTH AS ENERGY ASSOCIATED WITH A MID AND UPR LVL TROF MOVES INTO THE AREA. SCT SHOWERS AND TSTMS EXPECTED TO DEVELOP WITH DAYTIME HEATING AS THE WEAK SHORTWAVE MOVES ACRS THE AREA...WITH COVERAGE EXPECTED TO BE A LITTLE BETTER THAN YESTERDAY MAINLY NR THE LA TERMINALS. THE PROXIMITY OF THE UPPER RIDGE TO SE TX SHOULD KEEP CONVECTION MORE ISLTD NR BPT. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL WITH LT SWLY WINDS. CONVECTION EXPECTED TO DIMINISH AFTER SUNSET WITH SCT/BKN MID AND HIGH CLOUDS OVERNIGHT. 24 PREV DISCUSSION... /ISSUED 428 AM CDT TUE JUN 9 2015/ SYNOPSIS... LATEST ANALYSIS SHOWS AN UPPER LEVEL RIDGE CENTERED OVER NORTHERN OLD MEXICO...WITH AN UPPER LEVEL TROUGH EXTENDING FROM THE EASTERN GREAT LAKES INTO THE SOUTHERN PLAINS MOVING TO THE SOUTHEAST. A SURFACE REFLECTION OF THIS FEATURE IS NOTED FROM ROUGHLY THE ARKLATEX TO THE OHIO VALLEY AND BECOMING QUASI-STATIONARY...AS THE UPPER LEVEL SUPPORT MOVES OFF TO THE NORTHEAST. 50H HEIGHTS ARE SLIGHTLY LOWER FOR KLCH AS THE UPPER LEVEL TROUGH IS HELPING TO WEAKEN AND SHIFT THE UPPER LEVEL RIDGE TO THE WEST. REALLY GOOD MOISTURE WAS NOTED ON THE 09/00Z UPPER AIR SOUNDING...WITH PWAT OVER 2 INCHES AND MEAN RH OVER 70 PERCENT. HOWEVER...SINCE THEN GPS-MET INTEGRATED PWAT AND SATELLITE BLENDED TOTAL PWAT SHOWS VALUES LOWER AND IN THE 1.8 RANGE...STILL ABOVE THE JUNE NORM. ONE OTHER NOTE...THE SATELLITE BLENDED TOTAL PWAT STILL SHOWS A LARGE POOL OF TROPICAL MOISTURE IN THE NORTHWEST CARIBBEAN WITH PWAT VALUES BETWEEN 2.1 AND 2.5 INCHES. RUA DISCUSSION... IN THE SHORT TERM...UPPER LEVEL RIDGE WILL CONTINUE TO LOSE ITS GRIP AND SHORT WAVE TROUGH MOVES OFF TO THE EAST. THIS WILL LEAVE BEHIND A NORTHERLY CONTINENTAL FLOW IN THE MID TO UPPER LEVELS. THIS WILL KEEP THE DEEP TROPICAL MOISTURE CUT OFF FROM THE FORECAST AREA. STILL...LIGHT SOUTHERLY WINDS IN THE LOW LEVELS WILL PROVIDE ENOUGH MOISTURE...WITH PRECIPITABLE WATER VALUES AROUND TO JUST ABOVE SEASONAL NORMS...AND RANGING FROM 1.6 TO 1.75 INCHES WITH MEAN RH IN THE 50 TO 60 PERCENT RANGE. ALSO...WITH THE NORTHERLY FLOW IN THE MID LEVELS...THIS WILL LIKELY KEEP SEA BREEZE CONFINED CLOSER TO THE COAST AND THE SOUTHERN ZONES. LOOKS LIKE TYPICAL DAYTIME HEATING TYPE CONVECTION OVER THE NEXT FEW DAYS AND WILL KEEP POPS IN THE CHANCE RANGE...WITH THE BEST CHANCE FOR ACTIVITY NEAR MESO SCALE BOUNDARIES...SEA BREEZE/OUTFLOWS/ATCHAFALAYA BASIN CONVERGENCE. THROUGH THURSDAY...THE BEST TIME TO SEE THE CONVECTION WILL BE LATE MORNING THROUGH THE AFTERNOON. WEAK SHEAR AND MODERATE INSTABILITY SO DO NOT EXPECT ALOT OF STRONG ACTIVITY...MAY BE JUST A COUPLE OF PULSE TYPE STORMS IF BOUNDARY CONVERGENCE TAKES PLACE THAT COULD PRODUCE SOME GUSTY WINDS. HOWEVER...SLOW MOVEMENT OF STORMS MAY PRODUCE BRIEF HEAVY RAINFALL. IN THE LONG TERM...A WEAK MID LEVEL DISTURBANCE WILL DEVELOP OVER THE SOUTHEAST U.S. AND EASTERN GULF BY WEDNESDAY/THURSDAY. THE SUBTROPICAL RIDGE OFF OF FLORIDA WILL EXPAND WESTWARD...PUSHING THIS WEAKNESS TO THE WEST AND BE SOUTH OF THE FORECAST AREA AND OVER THE WESTERN GULF BY FRIDAY. IN THE MEANTIME...AN UPPER LEVEL TROUGH AND SURFACE FEATURE WILL DEVELOP FROM THE EASTERN ROCKIES DOWN INTO THE SOUTHERN PLAINS. THE INTERACTION OF THESE FEATURES...WILL ALLOW A STRENGTHENING AND DEEPENING OF THE SOUTHERLY FLOW ACROSS THE FORECAST AREA...THAT WILL LIKELY TAP INTO THE TROPICAL MOISTURE OVER THE NORTHWEST CARIBBEAN AND FUNNEL IT UP OVER THE FORECAST AREA. PRECIPITABLE WATER VALUES BY FRIDAY AFTERNOON INCREASE TO BETWEEN 2 AND 2.25 INCHES WITH MEAN RH OVER 80 PERCENT. THIS TROPICAL LIKE AIRMASS WILL STICK AROUND THROUGH THE WEEKEND. AS IS TYPICAL WITH THESE AIR MASSES...WILL NOT TAKE MUCH HEATING TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS. NOCTURNAL ACTIVITY WILL LIKELY BE ONGOING DURING THE NIGHT OVER THE COASTAL WATERS INTO THE COASTAL AREA...WITH IT EXPANDING NORTHWARD DURING THE MORNING INTO THE AFTERNOON HOURS...BEFORE POSSIBLY DECREASING DURING THE EVENING HOURS...WITH THE PROCESS THEN STARTING OVER DURING THE OVERNIGHT HOURS EACH DAY THROUGH THE WEEKEND. WITH THE HIGH MOISTURE CONTENT...AND EXPECTED ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME LOCALLY HEAVY RAINFALL COULD BE POSSIBLE DURING THIS TIME FRAME. IN THE FAR EXTENDED...SOME DIFFERENCES AS TO WHEN THE PATTERN WILL CHANGE. THE GFS KEEPS THE WEAKNESS AND THE SOUTHERLY FLOW OVER THE FORECAST AREA THROUGH EARLY NEXT WEEK...WITH THE ECMWF BUILDING AND STRENGTHENING AND UPPER LEVEL RIDGE ACROSS THE GULF SOUTH THAT WOULD PUSH THE DEEP MOISTURE TO THE SOUTH AND WEST. AT THE END OF THE FORECAST...WILL STAY CLOSE TO SUPERBLEND WHICH CALLS FOR A GRADUAL DECREASE IN RAIN CHANCES. RUA MARINE... A WEAK PRESSURE PATTERN ACROSS THE COASTAL WATERS HELPING TO PROVIDE LIGHT WINDS AND LOW SEAS AS THE FORECAST PERIOD BEGINS. WEAK SURFACE HIGH WILL RIDGE ACROSS THE NORTHERN GULF OVER THE NEXT FEW DAYS...WITH A SURFACE BOUNDARY WASHING OUT OVER THE LOWER MISSISSIPPI VALLEY...WELL NORTH OF THE COASTAL WATERS. THUS...THE WEAK PRESSURE GRADIENT WILL CONTINUE THROUGH ROUGHLY THURSDAY...WITH LIGHT...MAINLY SOUTHERLY WINDS...AND LOW SEAS. LOW PRESSURE WILL FORM OVER THE EASTERN ROCKIES INTO THE SOUTHERN PLAINS BY FRIDAY. MEANWHILE...THE SURFACE RIDGE OFF THE EAST COAST OF FLORIDA...WILL CONTINUE TO RIDGE WESTWARD ACROSS THE NORTHERN GULF. THE GRADIENT WILL INCREASE BETWEEN THESE TWO FEATURES...WHICH WILL INCREASE THE SOUTHERLY WINDS AND HELP BUILD SEAS. SMALL CRAFT EXERCISE CAUTION MAY BE NEEDED BY EARLY FRIDAY MORNING...WITH SMALL CRAFT EXERCISE CAUTION AND BORDERLINE SMALL CRAFT ADVISORY CONDITIONS CONTINUING INTO SATURDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE BY THURSDAY NIGHT...AND PERSIST THROUGH THE WEEKEND...AS A SURGE OF TROPICAL MOISTURE OVERTAKES THE REGION. SOME OF THE STORMS WILL PRODUCE LOCALLY HIGHER WINDS AND SEAS...ALONG WITH OCCASIONAL CLOUD TO WATER LIGHTNING...AND HEAVY RAINFALL REDUCING VISIBILITIES. RUA && .PRELIMINARY POINT TEMPS/POPS... AEX 72 91 71 89 / 20 40 20 40 LCH 74 91 74 89 / 30 40 20 40 LFT 73 89 73 88 / 30 50 30 50 BPT 74 92 74 89 / 20 30 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...08
Hazardous weather outlook, Jun 9, 5:20 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 9 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 101115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 520 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE MORNING AND CONTINUE INTO THE AFTERNOON. A FEW OF THE STORMS MAY PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. DUE TO THE SLOW MOVEMENT EXPECTED BY THE STORMS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY AND THURSDAY. AGAIN OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS WILL BE THE MAIN HAZARDS. BY FRIDAY INTO THE WEEKEND...A SURGE OF TROPICAL MOISTURE IS EXPECTED. THIS WILL HELP PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE ANYTIME OF DAY. DUE TO THE HIGH MOISTURE CONTENT EXPECTED...SOME LOCALLY HEAVY RAINFALL MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-101115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 520 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND SEAS WILL INCREASE ON FRIDAY INTO SATURDAY...AS LOW PRESSURE FORMS IN THE SOUTHERN PLAINS. SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE DURING THAT TIME FRAME. SHOWERS AND THUNDERSTORMS WILL ALSO BE ON THE INCREASE BY LATE THURSDAY NIGHT INTO THE WEEKEND. LOCALLY HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM...LOCALLY HIGHER WINDS AND SEAS...AND OCCASIONAL CLOUD TO WATER LIGHTNING CAN BE EXPECTED WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Jun 9, 12:36 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1236 PM CDT TUE JUN 9 2015
LAZ029-033-044-045-053>055-091930-
ST. MARY-LAFAYETTE-LOWER ST. MARTIN-IBERIA-UPPER ST. MARTIN-ST.
LANDRY-AVOYELLES-
1236 PM CDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IBERIA...NORTHEASTERN
VERMILION...ST. MARY...NORTHEASTERN RAPIDES...ST. LANDRY...
SOUTHEASTERN EVANGELINE...AVOYELLES...ST. MARTIN...LAFAYETTE AND
NORTHEASTERN ACADIA PARISHES...
AT 1235 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE TO NEAR
GROSSE TETE TO NEAR AMELIA...AND MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...OPELOUSAS...MORGAN CITY...ABBEVILLE...
CATAHOULA...EUNICE...SCOTT...BREAUX BRIDGE...RAYNE...FRANKLIN...
CARENCRO...ST. MARTINVILLE...PATTERSON...MARKSVILLE...JEANERETTE...
BERWICK...BUNKIE...SIMMESPORT AND KROTZ SPRINGS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF YOU ARE ON OR NEAR THE ATCHAFALAYA BASIN...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 2939 9136 2936 9136 2963 9140 2941 9149
2964 9157 2952 9199 2953 9199 2982 9182
3015 9229 3044 9218 3048 9244 3068 9217
3133 9222 3119 9168 3050 9175 2980 9109
TIME...MOT...LOC 1735Z 075DEG 12KT 3118 9188 3037 9142 2959 9106
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:08 PM CDT | Special Weather Statement | LCH | Calcasieu | 22 min |
| Jun 8, 7:41 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 49 min |
| Jun 9, 12:36 PM CDT | Special Weather Statement | LCH | Avoyelles, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary | 114 min |
| Jun 9, 2:23 PM CDT | Areal Flood Advisory | LCH | Iberia, Saint Martin, St. Mary | 3 hr |
| Jun 9, 2:32 PM CDT | Special Marine Warning | LCH | 118 min | |
| Jun 9, 2:42 PM CDT | Special Weather Statement | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion | 33 min |
| Jun 9, 3:26 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline, Iberia, Jefferson Davis, Lafayette and 4 more | 2 hr |
| Jun 9, 4:30 PM CDT | Special Weather Statement | LCH | Cameron | 30 min |
| Jun 9, 4:35 PM CDT | Special Marine Warning | LCH | 85 min | |
| Jun 9, 4:35 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 25 min |
| Jun 9, 4:38 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 67 min |
| Jun 9, 4:44 PM CDT | Areal Flood Advisory | LCH | Calcasieu, Cameron | 2 hr |
| Jun 9, 4:48 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis, Vermilion | 57 min |
| Jun 9, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 44 min |
| Jun 9, 5:04 PM CDT | Special Marine Warning | LCH | 86 min | |
| Jun 9, 5:08 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 52 min |
| Jun 9, 5:34 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 56 min |
| Jun 9, 5:55 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 50 min |
| Jun 9, 6:28 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jun 9, 6:47 PM CDT | Special Weather Statement | LCH | Cameron | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.